Publications

98. N. Tuncer, C. Mohanakumar, S. Swanson, M. Martcheva, Efficacy of control measures in the control of Ebola, Liberia 2014-2015,  Journal of Biological Dynamics, 2019 (in press).

97. N. Tuncer, M. Martcheva, B. Labarre, S. Payoute, Structural and practical identifiability  analysis of  ZIKA epidemiological models, Bulletin of Mathematical Biology, Vol. 80 (8), 2018, p. 2209-2241.

96. Indrajit Ghosh, Pankaj Kumar Tiwari, Sandip Mandal, M. Martcheva, Joydev Chattopadhyay, A mathematical study to control Guinea Worm Disease: A case study on Chad, Journal of Biological Dynamics, Vol. 12 (1), 2018, p. 846-871.

94. G. Blohm, H. Gulbudak, M. Martcheva, J.M. Ponciano, Modeling the effect of phosphorous on WNV replication in mosquitoes, invited chapter, in book “Mosquitos: Species, Distribution and Disease”, Nova publishers, in press.

93. Nikhil Pal, Sudip Samanta, Maia Martcheva, Joydev Chattopadhyay, Role of migration in two similar type of ecosystems, Special Issue “Progress in Mathematical Ecology” (Sergei Petrovskii,ed.), Mathematics 2018, 6, 36, doi:10.3390/math6030036.

92. Xi-Chao Duan, Jun-Feng Yin; Xue-Zhi Li; Maia Martcheva, Competitive exclusion in a multi-strain virus model with spatial diffusion and age of infection, Journal of Mathematical Analysis and Applications, in press.

91. M. Barfield, M. Martcheva, N. Tuncer, B. Holt, Backward bifurcation and oscillations in a nested immuno-eco-epidemiological model, Journal of Biological Dynamics, in press.

90. Anaiá da Paixão Sevá, Ph.D; Maia Martcheva; N. Tuncer, Isabella Fontana; Eugenia Carrillo; Javier Moreno; James Keesling, Prevention and control measure efficacies in leishmaniasis outbreak in Southwest Madrid, Spain, PLoS One, 12(10), 2017, e0186372

89. L. Cai, N. Tuncer, M. Martcheva, How does within-host dynamics affect population-level dynamics? Insights from an immuno-epidemiological model of malaria, Mathematical Modelling and Analysis, 2017, p.1-17, doi = 10.1002/mma.4466.

88. J. Yang, M. Martcheva, Z. Jin, Chaotic effects on disease spread in simple Eco-epidemiological system, Journal of Applied Analysis and Computation, Vol. 7 (3), 2017, p. 1161-1176.

87. L. Cai, Xuezhi Li, Necibe Tuncer, Martcheva Maia, Abid Ali Lashari, Optimal control of a malaria model with asymptomatic class and superinfection, Mathematical Biosciences, Vol 288, 2017, p. 94-108.

86. Omar Saucedo, M. Martcheva, Competition between low and high pathogenicity avian influenza in a two-patch system, Mathematical Biosciences, Vol 288, 2017, p. 52-70.

85. Y.X.Dang, Z.P.Qui, X.Z.Li, M. Martcheva, Global dynamics of a vector-host epidemic model with
age of infection, Mathematical Biosciences and Engineering, Current Topics in Mathematical Biology, Vol. 14 (5/6), 2017, p. 1159 – 1186.

84. H. Gulbudak, V. Cannataro, N. Tuncer, M. Martcheva, Vector-borne pathogen and host evolution in a structured immuno-epidemiological system, Bull. Math. Biol., Vol. 79 (2), 2017, p.325-355.

83. Y.-X. Dang, J. Wang, M. Martcheva, X.Z. Li, “Global analysis for a two-strain avian influenza model with distributed delay and environmental transmission,”  Communication in Mathematical Biology and Neuroscience, Vol. 2017,  2017, Article ID 4.

82. H. Gulbudak, J. Ponce, M. Martcheva, Coexistence caused by culling in a two-strain avian influenza model, in “Advances in Medicine and Biology”, Volume 108 (Leon V. Berhardt, ed.), Nova Publishers, New York, 2016.

81. N. Tuncer, H. Gulbudak, V. Cannataro, M. Martcheva, “Structural and practical identifiability issues of immuno-epidemiological vector-host models with application to Rift Valley Fever,”  Bull. Math. Biol. 78 (9), 2016, p. 1796–1827.

80. Y.X. Dang, X. Z. Li, M. Martcheva, “Competitive exclusion in a multi-strain immuno-epidemiological flu model with environment transmission,”  Journal of Biological Dynamics 10 (1), 2016, 416-456. (open access).

79. (with S. Bhattacharya) “An immuno-eco-epidemiological model of competition,” J. Biol. Dynamics Vol. 10 (1), 2016, p. 314-341.

78. (with N. Tuncer, Y. Kim) “On the principle of host evolution in host-pathogen interactions“, J. Biol. Dynamics (to appear).

77. (with Y. Wu, N. Tuncer) “Coexistence and competitive exclusion in an SIS model with standard incidence and diffusion”, DCDS-B (in press).

76. (with N. Tuncer, J.Torres, M. Barfield, R.D. Holt) Dynamics of low and high pathogenic avian influenza in wild and domestic birds, Journal of Biological Dynamics, Vol. 10 (1), 2016, p. 104-139.

75. (with N. Tuncer, C. St Mary)  Coupling the within-host and between-host infectious disease modeling BIOMATH  Vol. 4(2), 2015, 201510091.

74. (with J. Yang,  Y. Chen)  Imitation dynamics of vaccine decision-making behaviors based on the game theory, J. Biol. Dynamics,  Vol. 10 (1), 2016, p. 31-58.

73. (with J. Yang, L. Wang,) Global threshold dynamics of an SIVS model with waning vaccine-induced immunity and nonlinear incidence, Mathematical Biosciences  Vol. 268, 2015, p. 1-8.

72. (with E. Numfor, S. Bhattarachya,  S. Lenhart,)  Optimal control in multi-group coupled within-host and between-host models, EJDE, Conf. 23, 2016, p. 87-117.

71. A.K. Gupta, R. Bajwa, O. Prosper, M. Martcheva, Mathematical Modelling of Erythropoiesis in Patients with End Stage Renal Disease: New Insights into Marrow Functioning, Blood, Vol. 126, No 23, 2015, p. 3345.

70. (with M. A. Acevedo, O. Prosper, K. Lopiano, N. Ruktanonchai, T. T. Caughlin, C. Osenberg, D.L. Smith) Spatial heterogeneity, host movement and vector-borne disease transmission, PLoS One, Vol. 10 (6), 2015, e0127552.

69. (with B. Fang, X.Z.Li, L.M. Cai) Global asymptotic properties of a herion model with treat-age, Appl. Math. Comp., Vol. 263, 2015, p. 315-331.

68. (with S. Lenhart, S. Eda, D. Klinkenberg, E. Monotani, J. Stabel) An immuno-epidemiological model of Johne’s disease in cattle, Vet. Res.,  Vol. 46, 2015, article 69.

67. (with A. Smirnova, H. Liu) On the generalized cross validation for stable parameter selection in diseases models, J. Inv. Ill-Posed Prob., Vol. 23 (5), 2015, p. 451-464.

66. (with H. Gulbudak) A Structured avian influenza model with imperfect vaccination and vaccine induced asymptomatic infection, Bull. Math. Biol., Vol. 76 (10), 2014, p. 2389-2425.

65. (with N. Tuncer, J. Torres),  Dynamics of low and high pathogenic avian influenza in birds, Biomath Communications, Vol 1 (1), 2014, p. 5-11.

64. (with J. M Ferguson, J. B Langebrake, V. L Cannataro, A. J Garcia, E. A Hamman,  C. W. Osenberg),  Optimal Sampling Strategies for Detecting Zoonotic Disease Epidemics, PLoS Computational Biology, Vol. 10 (6), 2014, e1003668 .

63. (with O. Prosper, N. Ruktanonchai), “Optimal vaccination and bednet maintenance for the control of malaria in a region with naturally acquired immunity,”  JTB,  Vol. 353, 2014, p. 142-156.

62. (with E. Numfor, S. Bhattacharya, S. Lenhart)  “Optimal Control of Nested Within-host and Between-host Model”, Mathematical Modelling of Natural Phenomena, Vol. 7 (2), 2014, p.32-64.

61. (with B. Fang, X.Z.Li,  L.M. Cai)  “Global Stability for a Heroin Model with Age-Dependent Susceptibility”,  J. Syst. Sci. Complex (accepted).

60.  “Avian Flu: Modeling and Implications for Control”, J. Biol. Systems,  Vol. 22 (1), 2014,  p.151-175.

59. (with  B. Fang, X.Z.Li, L.M. Cai) “Global Stability for a Heroin Model with Two Distributed Delays”, DCDS-B, Vol. 19 (3), 2014, p. 715-733.

58. (with N. Tuncer) “Modeling Seasonality in Avian Influenza H5N1”, J. Biol. Systems,  Vol. 21 (4), 2013, 1340004.

57. (with S. Bhattacharya, X.Z.Li) “A Predator-Prey-Disease Model with Immune Response in Infected Prey”, J. Math. Anal. Appl. , Vol. 411 (1), 2014, p. 297-313.

56. (with H. Gulbudak)  “Forward Hysteresis and Backward Bifurcation Caused by Culling in an Avian Influenza model”, Math. Biosci., Vol. 246 (1), 2013, p. 202-212.

55. (with L.M. Cai,  X.Z. Li) “Epidemic Models  with Age  of  Infection, Indirect Transmission and Incomplete Treatment”, DCDS-B , Vol. 18 (9), 2013, p. 2239 – 2265.

54. (with X.Z.Li) “Linking immunological and epidemiological dynamics of HIV: The case of super-infection”, J. Biol. Dyn. Vol. 7 (1), 2013, p. 161-182. (open access).

53. (with X.Z. Li, S.S.Gao) “Modeling and Control for the Transmission of Malaria under a New Way of Vaccination,” Math. Popul. Studies, Vol. 22 (3), 2015, p. 145-171.

52. (with X.Z. Li) “Competitive Exclusion in an Infection-age Structured Model with Environmental Transmission,” J.  Math. Anal. Appl., Vol. 408 (1), 2013, p. 225-246.

51. (with  Z. Qui, Q. Kong, X.Z. Li) “The Vector-Host Epidemic Model with Multiple Strains in a Patchy Environment”,  J. Math. Anal. Appl. , Vol. 405(1), 2013, p. 12-36.

50.  (with L. Cai, X.Z.Li)  “Competitive Exclusion in a Vector-Host Epidemic Model”, J. Biol. Dynamics, Vol. 7, Sup 1, 2013, p.47-67.

49.  (with O. Prosper)  “Impact of Enhanced Malaria Control on  the Competition  between Plasmodium falciparum  and Plasmodium vivax in India”,  Math.Biosci., Vol. 242 (1), 2013, p. 33-50.

48.  (with N. Tuncer, J. Torres)   “Dynamics of Low and High Pathogenic Avian Influenza in Wild Bird Population,” in “Dynamical Systems: Theory, Applications and Future Directions”, (J. Thuenche, ed.), Nova Publishers, New York, 2013, p. 235-259.

47. (with  Z. Qui, X.Z. Li),  “Multi-Strain Persistence Induced by Host Age Structure”, J. Math. Anal. Appl., Vol. 301 (2), 2012, p. 595-612.

46. (with O. Prosper, N.  Ructanonchai) “Assessing the Role of Spatial Heterogeneity and Human Movement in Malaria Dynamics and Control”, J. Theor. Biol., Vol 303, 2012, p. 1-14.

45. (with O. Prosper)  “Unstable Dynamics of Vector-Borne Diseases: Modeling Through Differential-Delay Equations”, in  “Dynamic Models of Infectious Diseases: Vol 1. Vector Borne Diseases ( Sree Hari Rao Vadrevu, Ravi Durvasula eds.), Springer 2012, p. 43-75.

44. (with S. Debroy, B. Bolker) “Bistability and Long-Term Cure in a Within-Host  of Hepatitis C”, J. Biol. Systems, Vol. 19 (4), 2011, p. 533-550.

43. (with N. Tuncer) “Analytical and Numerical Approaches to Coexistence of Strains in a Two-Strain SIS model with Diffusion”, J. Biol. Dynamics, Vol. 6 (2), 2012, p. 406-439.

42. “An Immuno-Epidemiological Model of Paratuberculosis”,  AIP Conference Proceedings, Vol. 1404,  2011, p. 176-183.

41. (with J.Y. Yang, X.Z.Li,)  “Global Stability of a DS-DI Epidemic Model with Age of Infection”, J. Math. Anal. Appl., Vol. 385, 2012, p. 655-671.

40. “An Evolutionary Model of Influenza A with Drift and Shift”, J. Biol. Dynamics, Vol 6 (2), 2012, p. 299-332.

39.  (with X.Z. Li, S. Bhattacharya, J.Y. Yang) “A  Tuberculosis (TB) Model with Undetected Compartment: An Application  to China”,  J. Biol. Systems, Vol. 19 (2), 2011, p. 205-236.

38. (with S. Bhattacharya) “Oscillations in a Size-Structured Prey-Predator Model”,  Math. Biosci. Vol. 228, 2010, p. 31-44.

37. (with F. Hoppensteadt) “India’s Approach to Elliminating Plasmodium falciparum Malaria: A Modeling Perspective”,  J. Biol. Systems, Vol. 18 (4), 2010, p. 867-891.

36.  (with A. Mubayi,  C. Kribs-Zaleta, C. Castillo-Chavez)  “A Cost-Based Comparison of Quarantine Strategies for New Emerging Diseases”, Math. Biosci. Eng., Vol. 7 (3), 2010, p. 689-719.

35. (with X.Z. Li, J.X. Liu) “An Age-Structured Two-Strain Model with Super-Infection”, Math. Biosci. Eng., Vol. 7 (1), 2010, p. 125-149.

34. (with M. Nuno, C. Castillo-Chavez) “Immune Level Approach for Multiple Strain Pathogens”,  J. Biol. Systems, Vol 17 (4), 2009,  p. 713-737.

33. “Evolutionary Consequences of Predation for Pathogens in Prey”, Bull. Math. Biol., Vol. 71 (4), 2009, p. 819-844.

32. “A Non-Autonomous Multi-Strain SIS Epidemic Model”, J. Biol. Dynamics, Vol. 3 (2&3), 2009, p. 235-251.

31. (with J. Lucchetti, M. Roy) “An Avian Influenza Model and its Fit to Human Avian Influenza Cases”, in “Advances in Disease Epidemiology” (J. M. Tchuenche, Z. Mukandavire, Eds.), Nova Science Publishers, New York, 2009, p. 1-30.

30. (with S. DebRoy) “Immuno-Epidemiology and HIV/AIDS: A Modeling Prospective”, in Mathematical Biology Research Trends (Lachlan B. Wilson, Ed.), Nova Publishers, New York, 2008, p. 175-192.

29. (with D. Thomasey) “Serotype Replacement of Vertically Transmitted Diseases Through Perfect Vaccination”,  J. Biol. Sys., Vol. 16 (2), 2008, p. 255-277.

28. (with M. Nuno, Z. Feng, C. Castillo-Chavez) “Mathematical Models of Influenza: The Role of Cross-Immunity, Quarantine and Age-Structure”, Lecture Notes in Mathematics, Vol. 1945, Mathematical Epidemiology (Fred Brauer, Pauline van den Driessche, Jianhong Wu, Eds.), Springer-Verlag, Berlin, 2008, p. 349-364.

27. (with H.R. Thieme) “Infinite ODE Systems Modeling Size-Structured Metapopulations, Macroparasitic Diseases, and Prion Proliferation”, Lecture Notes in Mathematics, Vol. 1936,  Structured Population Models in Biology and Epidemiology (Pierre Magal and Shigui Ruan, Eds.), Springer, New York, 2008, p. 51-113.

26. (with H.-M. Wei, X.-Z. Li) An Epidemic Model of a Vector-Borne Disease with Direct Transmission and Time Delay”, J. Math. Anal. Appl., Vol 342 (2), 2008, p. 895-908.

25. (with B.M. Bolker, R.D. Holt) “Vaccine-Induced Pathogen Strain Replacement: What are the Mechanisms?”,  J. R. Soc. Interface, Vol. 5, 2008, p. 3-13.

24.  “On the Mechanism of Strain Replacement in Epidemic Models with Vaccination”, in Current Developments in Mathematical Biology, Proceedings of the Conference of Mathematical Biology and Dynamical Systems (K. Mahdavi, R. Culshaw, J. Boucher, Eds.), World Scientific, New Jersey, 2007, p. 149-172.

23. (with M. Iannelli, X. Z. Li) “Subthreshold Coexistence of Strains: The Impact of Vaccination and Mutation”, Math. Biosci. Eng., Vol. 4 (2), 2007, p. 287-317.

22. (with S.S. Pilyugin, R.D. Holt) “Subthreshold and Superthreshold Coexistence of Pathogen Variants: The Impact of Host Age-Structure”, Math. Biosci. Vol. 207 (1), 2007, p. 58-77.

21. (with B. Bolker) “The Impact of Allee Effect in Dispersal  and Patch-Occupancy Age on the Dynamics of Metapopulations”,
Bull. Math. Biol., Vol. 69 (1), 2007, p. 135-156.

20. (with E. Shim, Z. Feng, C. Castillo-Chavez) “An Age-Structured Epidemic Model of Rotavirus with Vaccination”, J. Math. Biol., Vol. 53 (4), 2006, p. 719-746.

19. (with H.R. Thieme, T. Dhirasakdanon)  “Kolmogorov’s Differential Equations and Positive Semigroups on First Moment Sequence Spaces”, J. Math. Biol., Vol. 53 (4), 2006, p. 642-671.

18. (with  S.S. Pilyugin) “An Epidemic Model Structured by Host Immunity”,  J. Biol. Sys., Vol. 14 (2), 2006, p. 185-203.

17. (with S.S. Pilyugin) “The Role of Coinfection in Multidisease Dynamics”, SIAM J. Appl. Math., Vol. 66 (3), 2006, p. 843-872.

16. (with H.R. Thieme) “A Metapopulation Model with Discrete Size Structure”, Nat. Res. Mod., Vol. 18 (4), 2005, p. 379-413.

15. (with M. Iannelli, X.-Z. Li) “Strain Replacement in an Epidemic Model with Super-Infection and Perfect Vaccination”,
Math. Biosci., Vol. 195 (1), 2005, p. 23-46.

14. (with M. Nuno,  Z. Feng, C. Castillo-Chavez) Dynamics of Two-Strain Influenza with Isolation and Partial Cross-Immunity”,  SIAM J. Appl. Math., Vol.  67 (3),  2005, p. 964-982.

13. (with H. Thieme) “Progression Age Enhanced Backward Bifurcation in an Epidemic Model with Super-Infection”, J. Math. Biol. , Vol. 46 (5), 2003, p. 385-424.

12. (with G. O’Connell) “The Transmission of Meningococcal Infection: A Mathematical Study”, J. Math. Anal. Appl., Vol. 283 (1), 2003, p. 251-275.

11. (with C. Castillo-Chavez, A.-A. Yakubu, H. Thieme) “Nonlinear Mating Models for Populations with Discrete Generations”, IMA Volume 125, Springer-Verlag, New York, 2001, p. 251-268.

10. (with M. Iannelli) “Homogeneous Dynamical Systems and the Age-Structured SIR Model with Proportionate Mixing Incidence”, in Evolution Equations: Applications to Physics, Industry, Life Sciences, and Economics, Eds. G. Lumer, M. Iannelli ,  Birkhauser, Basel, 2003, p. 227-251.

9. (with C. Kribs-Zaleta) “Vaccination Strategies and Backward Bifurcation in an Age-Since-Infection Structured Model”, Math.Biosci., Vol. 177-178, 2002, p. 317-332.

8. (with V. Barbu, M. Iannelli) “On the Controllability of the Lotka-McKendrick Model of Population Dynamics”, J.Math.Anal.Appl., Vol. 253 (1), 2001, p. 142-165.

7. (with C.Castillo-Chavez) “Diseases with Chronic Stage in a Population with Varying Size”, Math. Biosci., Vol. 182 (1), 2003, p. 1-25.

6. “Exponential Growth in Age-Structured Two-Sex Populations”, Math. Biosci., Vol. 157, 1999, p. 1-22.

5. (with M. Iannelli) “A Semigroup Approach to the Well Posedness of the Two-Sex Population Model”, Dynam.Systems Appl., Vol. 6, 1997, p. 353-370.

4. (with F. Milner) “A Two-Sex Age-Structured Population Model: Well Posedness” , Math. Popul. Studies, Vol. 7(2), 1999, p. 111-129.

3. (with F. Milner) “The Mathematics of Sex and Marriage, Revisited” , Math. Popul. Studies, Vol. 9(2), 2001, p. 123-141.

2. (with T. Kostova) “Numerical Solutions to the Gurtin-MacCamy Equations”, Mathematica Balkanica, Vol. 3, 1989, p .264-277.

1. (with N. Marchev, T. Drashanski) “Mathematical Determination of Some Parameters of the Growing Curve of $VNK_{21}S_{13}$ Multiplied in Suspensie”, Veterinary Science, vol XXIV, No 10, 1987, pp. 76-79 (Bulgarian, English summary).